Alert archive / Oklahoma / Red Flag Warnings in 2026
Red Flag Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 21, 2026, 12:15 PM CDT for 20 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Mar 22, 2026, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2026, 12:15 PM CDT (17:15 UTC)
- In effect from
- Mar 22, 2026, 11:00 AM CDT
- Expired
- Mar 22, 2026, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 22 counties
Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS84 KTSA 211715 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1215 PM CDT Sat Mar 21 2026 ARZ001-010-OKZ054>073-221000- /O.UPG.KTSA.FW.A.0003.260322T1600Z-260323T0100Z/ /O.NEW.KTSA.FW.W.0005.260322T1600Z-260323T0100Z/ Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa- Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee- Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg- 1215 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND PARTS OF FAR NORTHWEST ARKANSAS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arkansas, Benton, and Washington counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, and Pittsburg counties. * WIND...Southwest 15 to 20 mph with gusts 30 to 35 mph becoming north late. * HUMIDITY...15-25 percent * TEMPERATURE...Upper 80s to mid 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
3 follow-up statements
135 WWUS84 KTSA 220412 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1112 PM CDT Sat Mar 21 2026 OKZ074-075-221800- /O.EXA.KTSA.FW.W.0005.260322T1600Z-260323T0100Z/ Haskell-Latimer- 1112 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY FOR VERY DRY AND WINDY CONDITIONS ACROSS MUCH OF EASTERN OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CDT Sunday. * AFFECTED AREA...IN Oklahoma, Haskell, and Latimer counties. * WIND...Southwest 15 to 20 mph with gusts 30 to 35 mph becoming north in the evening. * HUMIDITY...15-25 percent * TEMPERATURE...Upper 80s to mid 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. An abrupt wind shift to the north with the front will make ongoing fire-fighting efforts more challenging. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ001-010-OKZ054>073-221800- /O.CON.KTSA.FW.W.0005.260322T1600Z-260323T0100Z/ Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa- Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee- Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg- 1112 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SUNDAY FOR VERY DRY AND WINDY CONDITIONS ACROSS MUCH OF EASTERN OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS... * AFFECTED AREA...In Arkansas, Benton, and Washington counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, and Pittsburg counties. * WIND...Southwest 15 to 20 mph with gusts 30 to 35 mph becoming north 20 to 25 mph with gusts 30 to 40 mph during the afternoon and early evening. * HUMIDITY...15-25 percent * TEMPERATURE...Upper 80s to mid 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. An abrupt wind shift to the north with the front will make ongoing fire-fighting efforts more challenging. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
340 WWUS84 KTSA 222216 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 516 PM CDT Sun Mar 22 2026 ARZ019-029-OKZ076-230100- /O.EXA.KTSA.FW.W.0005.000000T0000Z-260323T0100Z/ Crawford-Sebastian-Le Flore- 516 PM CDT Sun Mar 22 2026 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS ACROSS PORTIONS OF EAST-CENTRAL OKLAHOMA AND WEST-CENTRAL ARKANSAS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...In Arkansas, Crawford, and Sebastian counties. In Oklahoma, Le Flore county. * WIND...West to Southwest 20 to 25 mph with gusts to 35 mph. * HUMIDITY...15-25 percent * TEMPERATURE...Upper 80s to mid 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ001-010-OKZ054>075-230100- /O.CON.KTSA.FW.W.0005.000000T0000Z-260323T0100Z/ Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa- Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee- Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg- Haskell-Latimer- 516 PM CDT Sun Mar 22 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS... * AFFECTED AREA...In Arkansas, Benton, and Washington counties. In Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, and Latimer counties. * WIND...Southwest 15 to 20 mph with gusts 30 to 35 mph becoming north 20 to 25 mph with gusts 30 to 40 mph during the afternoon and early evening. * HUMIDITY...15-25 percent * TEMPERATURE...Upper 80s to mid 90s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. An abrupt wind shift to the north with the front will make ongoing fire-fighting efforts more challenging. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
453 WWUS84 KTSA 230123 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 823 PM CDT Sun Mar 22 2026 ARZ001-010-019-029-OKZ054>076-230230- /O.EXP.KTSA.FW.W.0005.000000T0000Z-260323T0100Z/ Benton-Washington AR-Crawford-Sebastian-Osage-Washington OK- Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek- Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- 823 PM CDT Sun Mar 22 2026 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... Humidities have increased in most areas as cooler air filters into the region behind a cold front and we head deeper into the nighttime hours. Therefore, the Red Flag Warning was allowed to expire at 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 21, 10:46 AM CDT, 1 hour 29 minutes earlier. Its key messages:
- Updated at 1042 AM CDT Sat Mar 21 2026
- Record-breaking heat continues into the weekend.
- Fire weather conditions on Sunday will be the biggest concern, as winds strengthen ahead of and behind a cold front where humidities will be low and fuels abundant.
- Low rain chances late next week with another front.
Area forecast discussion, Mar 21, 10:46 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1046 AM CDT Sat Mar 21 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 1042 AM CDT Sat Mar 21 2026
- Record-breaking heat continues into the weekend.
- Fire weather conditions on Sunday will be the biggest concern, as
winds strengthen ahead of and behind a cold front where
humidities will be low and fuels abundant.
- Low rain chances late next week with another front.
&&
.SHORT TERM...
(Through Saturday)
Issued at 1132 PM CDT Fri Mar 20 2026
The forecast area remains under the influence of a large and
anomalously strong ridge aloft centered over the Southwest. At the
surface, a trough of low pressure extending from eastern KS down
into western OK is not expected to move much and will gradually
weaken tonight into Saturday. The typical sheltered areas will
likely lose their wind and will radiate down. Lows are expected to
drop into the 50s again. The weaker gradient will keep a prevailing
light south wind through Saturday. Deep layer thicknesses continue
to rise, arguing for similar or slightly warmer high temps compared
to the record-breaking numbers today. More records are likely to
fall Saturday as well. The gradient tightens Saturday night ahead of
an approaching pre-frontal low/trough. Winds will likely be gusty in
the terrain closer to the LLJ. The steady south wind will keep
things mixed and overnight lows will be considerably warmer in the
60s.
&&
.LONG TERM...
(Sunday Night through Friday)
Issued at 1132 PM CDT Fri Mar 20 2026
In response to significant jet energy traversing across the
north- central US and Great Lakes this weekend, a cold front will
drop south down the Plains Sunday. Owing to poor moisture return
and warm temps aloft, this will be a dry frontal passage. Fire
weather conditions will be the biggest concern for this forecast.
The latest short-term models show strengthening and gusty
southwest winds ahead of the front from mid-morning onward, as the
pre- frontal low/trough slides into the forecast area. Humidities
will drop quickly in this pre-frontal zone where low level SWrly
flow promotes drying and heating. The combination of record heat,
low humidity and windy conditions will support the rapid expansion
of any fire starts. An expansion in time and space will be made
to the going Fire Weather Watch to cover these concerns. Behind
the front, a wind shift to the north will occur across NE OK and
possibly far NW AR through 00Z Sunday evening. Sustained winds 20
to 25 with gusts 30 to 40 mph can be expected. This could
complicate fire- fighting efforts should fires (either existing or
new starts) get going ahead of the front. Humidities will rise
behind the front, into the 30 to 40 percent range. However, the
strong and gusty winds will maintain at least near critical fire
spread potential through early evening.
Considerably cooler weather is expected Monday behind the front,
though temps are still technically above average for this time of
year. The ridge aloft over the Southwest gets suppressed this
weekend, but will expand again next week with ever increasing
influence over our region. Deep layer thicknesses rise steadily
through the week, and afternoon highs will return to well above
average levels by Wednesday and Thursday. Strong and gusty south to
southwest winds are expected Thursday ahead of a front. The
combination of the warmth, winds and lower humidity will once again
raise fire weather concerns.
Speaking of the front late next week, there is more uncertainty in
the data today compared to yesterday, with the 12Z/20 EC actually
stalling the boundary just to our north and then retreating. The GFS
brings the boundary in but stalls it over our area. Ensemble data
warrants bringing the front in and keeping low PoPs over portions of
the forecast area.
Lacy
&&
.AVIATION...
(18Z TAFS)
Issued at 1042 AM CDT Sat Mar 21 2026
VFR conditions are likely to persist through the forecast period
for all sites. Mostly clear skies are expected today, with some
passing high clouds tonight and Sunday morning. Southerly winds
continue through the day, generally 10kts or less. LLWS expected
areawide tonight. Sfc winds also increase overnight and especially
Sunday morning ahead of an approaching frontal boundary, gusting
to 25 kts by late Sunday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 94 64 91 48 / 0 0 0 0
FSM 92 60 92 56 / 0 0 0 0
MLC 91 64 92 55 / 0 0 0 0
BVO 94 59 87 43 / 0 0 0 0
FYV 90 62 90 48 / 0 0 0 0
BYV 89 65 88 48 / 0 0 0 0
MKO 90 64 92 53 / 0 0 0 0
MIO 91 64 88 45 / 0 0 0 0
F10 92 65 94 52 / 0 0 0 0
HHW 88 62 90 58 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Sunday morning through Sunday evening
for OKZ054>073.
AR...Fire Weather Watch from Sunday morning through Sunday evening
for ARZ001-010.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...43Hazardous weather outlook, Mar 21, 5:04 AM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 504 AM CDT Sat Mar 21 2026 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 504 AM CDT Sat Mar 21 2026 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Early Afternoon. DISCUSSION... Near to record high temperatures are forecast again Today across eastern Oklahoma and northwest Arkansas. At the same time, afternoon humidity values of 15 to 30 percent will aid in limited fire weather danger over portions of eastern Oklahoma this afternoon. Generally light winds will limit the overall fire spread rates into this evening. Southerly winds are forecast to begin increasing overnight tonight into Sunday ahead of an approaching cold front. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY...High Wind Potential. TUESDAY AND WEDNESDAY...No Hazards. THURSDAY...Very High Fire Weather Potential...High Wind Potential. FRIDAY...High Wind Potential. EXTENDED DISCUSSION... Fire weather conditions worsen Sunday with very dry fuels, low humidity, and windy conditions across eastern Oklahoma and northwest Arkansas. Southerly winds gusting up to 35 mph are anticipated during the day Sunday ahead of the cold front moving into the region Sunday afternoon. Behind the frontal passage, a wind shift out of the north with gusts of 30 to locally 40 mph into Sunday evening are forecast. These conditions combined with near to record high temperatures will create near critical grassland fire spread rates. The area of greater concern remains across northeast Oklahoma, where locally critical spread rates could develop. Limited fire weather danger and cooler conditions start the next work week, though a warming trend and an increase in fire weather concerns develops for the second half of next week. weather.gov/tulsa contains additional information.
Nearby
Red Flag Warnings in Oklahoma, 2026Red Flag Warnings in Arkansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.